It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-25-2009, 06:35 PM   #1
Newbie
(female)
 
Join Date: Nov 2008
Location: los angeles
Posts: 7
deadonarrival HB User
Unhappy Lexapro making me lazy, tired, unmotivated

I have been on Lexapro 20mg for over 6 months now, and within the past 2 months I have started to feel extremely tired about an hour after I take my pill. Throughout the day I can no longer complete simple tasks like I used to and frequently blow off work to lay in bed all day. I have to take multiple naps throughout the day and no matter how many hours of sleep I get or excersize I am still extremely exhausted. My eyes constantly feel heavy and I don't go out much anymore because I don't really feel like getting ready. When I do go out, or if I am driving, I feel spaced out and "not all there." I don't feel sad at all, I just feel like a slug and that I don't care much about doing things that need to get done. It is almost like I am TOO relaxed. Lexapro has helped me with my anxiety and depression, but i'm wondering if I need to slowly taper off of it at this point or try another medication? I don't seem to get excited about things either, and just mostly numb with occasional happiness. I'm really confused on what I should do and my doctor isn't much help. Would a lower dose still help me and make the tiredness subside?

Thanks for any information!

 
Sponsors Lightbulb
   
Old 03-26-2009, 10:00 AM   #2
Veteran
(female)
 
Join Date: Feb 2009
Posts: 313
catheryn HB User
Re: Lexapro making me lazy, tired, unmotivated

If you feel too relaxed then you probably are on a higher than needed dosage. Perhaps cutting back in 1/4s would help?

I felt horribly unmotivated when I was on paxil. I was also very tired and had a hard time doing much work/school wise. My GPA dropped from a 3.9 out of a 4.0 to a 3.2 after paxil. Worked great on my anxiety, but the drug itself was dosed too high because I did feel too relaxed (and my anxiety was treated a little too much, looking back)

So maybe cutting back slowly and see what happens??? Hopefully this will help!!

 
Sponsors Lightbulb
   
Old 03-26-2009, 10:19 AM   #3
Senior Member
(female)
 
Join Date: Sep 2007
Location: IL, USA
Posts: 255
tulum HB Usertulum HB User
Re: Lexapro making me lazy, tired, unmotivated

Same thing has happened to me. I wonder if lower the dose though would not be as effective for the anxiety?

I agree that this is a horrible feeling though too.

 
Old 03-26-2009, 01:02 PM   #4
Newbie
(female)
 
Join Date: Nov 2008
Location: los angeles
Posts: 7
deadonarrival HB User
Re: Lexapro making me lazy, tired, unmotivated

I just started taking 15mg today and i'm going to see what happens. i want to slowly try and taper off but i still feel the same old exhaustion and heavy eyes as i did before.

it's true, i always do feel heavily sedated and too relaxed. i need to be able to get up and get my responsibilites done. and i cannot do that with lexapro!

 
Old 03-26-2009, 01:48 PM   #5
Senior Member
(female)
 
Join Date: Jul 2002
Location: Parksville B.C Canada
Posts: 237
spungy HB User
Re: Lexapro making me lazy, tired, unmotivated

Have you tried taking your pills at night instead?
I found this worked great for me and helped me sleep but didn't make me too drowsy during the day.

 
Old 03-29-2009, 04:06 PM   #6
Newbie
(female)
 
Join Date: Nov 2008
Location: los angeles
Posts: 7
deadonarrival HB User
Re: Lexapro making me lazy, tired, unmotivated

that doesn't work either because during the day my depression and anxiety feel very out of control, like i didn't take my lexapro at all and i can't function that way either.

i feel that one way or another, i am never going to be okay. i'm either exhausted beyond belief or flipping out and having horrible panic attacks from taking too low of a dose or taking it at the wrong time. i hate my brain.

 
Old 03-30-2009, 08:49 AM   #7
Senior Member
(female)
 
Join Date: Jul 2002
Location: Parksville B.C Canada
Posts: 237
spungy HB User
Re: Lexapro making me lazy, tired, unmotivated

Then I suggest you get your dose upped...That will make all the difference in the world...then try taking half your dose at night and half in the morning.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
want to stop taking Lexapro vital Anxiety 1 05-16-2009 08:53 PM
Lexapro vs. Zoloft ~ Questions, help appreciated. xMzS13x Anxiety 8 10-28-2008 11:26 AM
Lexapro - anyone who take it? brianpain33 Pain Management 11 07-01-2008 01:32 PM
husband depressed or lazy? bevann26 Depression 9 08-26-2007 10:32 AM
Uping my Lexapro Megn80 Anxiety 2 04-13-2007 04:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!